Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ugly veins
Mar 12, 2003

Dear Doct, why are my veins popping up from my legs and arms? Is there something I can do? I look ugly. It seems I'm having varicose veins. I stopped going to the gym for that reason. Every time I do a minimun effort here's my veins get swollen. Please advise me how to minimize this terrible side effect. I'm on Fortovase,Norvir and Combivir, with high blood sugar (110) and high lipids. Thank you for your answer.

Response from Dr. Henry

There is no easy answer for losing fat from the extremities (which usually makes the veins seem more prominent). It is not clear whether your meds could be switched around to help out some. Use of some diabetic meds (metformin or rosiglitazone) could be considered. This is a frustrating area for patients and docs alike. The good news is that the topic is getting lots of attention so hopefully some new insights and options will be gained in the next year or two. KH



Previous
Longest surviving person on meds?
Next
Combivir as PEP/Side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement